×

zbMATH — the first resource for mathematics

A generalization of the source unfolding of convex polyhedra. (English) Zbl 1374.52019
Márquez, Alberto (ed.) et al., Computational geometry. XIV Spanish meeting on computational geometry, EGC 2011, dedicated to Ferran Hurtado on the occasion of his 60th birthday, Alcalá de Henares, Spain, June 27–30, 2011. Revised selected papers. Berlin: Springer (ISBN 978-3-642-34190-8/pbk). Lecture Notes in Computer Science 7579, 185-199 (2012).
Summary: We present a new method for unfolding a convex polyhedron into one piece without overlap, based on shortest paths to a convex curve on the polyhedron. Our “sun unfoldings” encompass source unfolding from a point, source unfolding from an open geodesic curve, and a variant of a recent method of Itoh, O’Rourke, and Vîlcu.
For the entire collection see [Zbl 1253.68016].

MSC:
52B70 Polyhedral manifolds
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Aronov, B., O’Rourke, J.: Nonoverlap of the star unfolding. Discrete and Computational Geometry 8, 219–250 (1992) · Zbl 0756.52011 · doi:10.1007/BF02293047
[2] Choi, H.I., Choi, S.W., Moon, H.P.: Mathematical theory of medial axis transform. Pacific Journal of Mathematics 181, 57–88 (1997) · Zbl 0885.53004 · doi:10.2140/pjm.1997.181.57
[3] Demaine, E.D., O’Rourke, J.: Geometric Folding Algorithms: Linkages, Origami, Polyhedra. Cambridge University Press (2007) · Zbl 1135.52009 · doi:10.1017/CBO9780511735172
[4] Ieiri, K., Itoh, J.-I., Vîlcu, C.: Quasigeodesics and farthest points on convex surfaces. Advances in Geometry 11(4), 571–584 (2012) · Zbl 1232.52003
[5] Itoh, J.-I., O’Rourke, J., Vîlcu, C.: Source unfoldings of convex polyhedra with respect to certain closed polygonal curves. In: Proc. 25th European Workshop Comput. Geom. (EuroCG), pp. 61–64 (2009)
[6] Itoh, J.-I., O’Rourke, J., Vîlcu, C.: Star unfolding convex polyhedra via quasigeodesic loops. Discrete and Computational Geometry 44, 35–54 (2010) · Zbl 1194.52008 · doi:10.1007/s00454-009-9223-x
[7] O’Rourke, J., Vîlcu, C.: Conical existence of closed curves on convex polyhedra. CoRR, abs/1102.0823 (2011)
[8] O’Rourke, J., Vîlcu, C.: Development of curves on polyhedra via conical existence. In: Proc. 23rd Canadian Conference on Computational Geometry (CCCG), pp. 71–76 (2011)
[9] O’Rourke, J.: Unfolding polyhedra (July 2008)
[10] Sharir, M., Schorr, A.: On shortest paths in polyhedral spaces. SIAM Journal on Computing 15(1), 193–215 (1986) · Zbl 0612.68090 · doi:10.1137/0215014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.